Louisiana, 2010Dust Devil in Louisiana, September 16, 2010
September 16, 2010 · NWS JAN · 1 event in 1 county or zone
Under a strong area of high pressure. There was enough instability near the surface with daytime heating to produce a strong dust devil in Franklin Parish in Winnsboro.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Under a strong area of high pressure. There was enough instability near the surface with daytime heating to produce a strong dust devil in Franklin Parish in Winnsboro. It blew the metal roof and insulation off of a small storage building and damaged some nearby trees.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Sep 16, 2:04 PM CST, 26 minutes earlier.
Area forecast discussion, Sep 16, 2:04 PM CST, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
304 PM CDT THU SEP 16 2010
.DISCUSSION...
SUMMER HEAT WILL CONTINUE FOR THE NEXT WEEK.
TONIGHT THROUGH FRIDAY NIGHT...
A STRONG SUBTROPICAL RIDGE WILL CONTINUE TO MAINTAIN HOT AND DRY
CONDITIONS AS SHORTWAVE ENERGY IN THE WESTERLIES IS DEFLECTED TO OUR
NORTH. A WEAK COLD FRONT WILL STRUGGLE TO PUSH SOUTHWARD INTO THE
ARKLAMISS FRIDAY AND STRONG SUBSIDENCE ASSOCIATED WITH THE RIDGE WILL
KEEP A LID ON SHOWER/TSTM DEVELOPMENT AS THE FRONT PUSHES SOUTH. THIS
FRONT WILL DO LITTLE OTHER THAN BRING SLIGHTLY DRIER AIR AS AFTERNOON
TEMPERATURES WILL RISE INTO THE MID/UPPER 90S AS WE GO INTO THE
WEEKEND. /EC/
LONG TERM(SATURDAY THROUGH THURSDAY)...THIS PERIOD WILL BE DOMINATED
BY A SUBTROPICAL ANTICYCLONE PARKED OVER THE WRN GULF OF MEXICO
SLOWLY SHIFTING WWD INTO NRN MEXICO/WRN TX NEXT WEEK. THIS KEEPS THE
LOWER MS VALLEY IN LIGHT NWLY FLOW ABOVE 300MB OVER THE WEEKEND WHILE
A MID LEVEL RIDGE(592DM AT 500MB) CENTER MOVES FROM AR ON SUNDAY TO
SC ON WEDNESDAY. THE EWD SHIFT OF THESE MID AND LOWER LEVEL RIDGE
CENTERS SHOULD BEGIN TO OPEN THE GULF UP SOMEWHAT TO GREATER LOW
LEVEL MOISTURE FLOW FOR THE LATTER HALF OF NEXT WEEK. PWATS THAT
START OUT JUST BELOW 1 INCH THIS WEEKEND...GRADUALLY RISE TO BETWEEN
1.1 AND 1.4 INCHES BY THE MIDDLE OF NEXT WEEK. THEREFORE...OUR DRY
REGIME WILL LIKELY CONTINUE THROUGH THE FIRST OF NEXT WEEK WITH A
LITTLE BETTER CHANCE AT AFTERNOON SHRA/TSRA ARRIVING OVER OUR SRN
SECTIONS FROM ABOUT WEDNESDAY AND BEYOND. THE TROPICAL SCENE IN THE
GULF MAY BECOME MORE INVOLVED TOWARD THE END OF NEXT WEEK AS WELL.
CONFIDENCE IN THE OVERALL ABOVE NORMAL TEMPERATURE REGIME REMAINS
QUITE HIGH WITH AFTERNOON HIGHS AVERAGING 5 TO 10 DEGREES ABOVE
CLIMATOLOGY. GFS ENSEMBLE MOS REMAINS VERY CONSISTENT WITH NEARLY ALL
MEMBERS WITHIN 5-6F OF EACH OTHER THROUGH THE 7 DAY PERIOD. /40/
&&
.AVIATION...
EXPECT VFR CONDITIONS TO PREVAIL THROUGH THE PERIOD WITH LIGHT
SOUTHERLY WINDS. THE VFR CONDITIONS WILL CONTINUE TO PREVAIL OVER
MOST SITES TONIGHT...BUT ANOTHER ROUND OF MVFR/IFR CONDITIONS IN FOG
WILL BE POSSIBLE EARLY ON FRIDAY FOR HBG AS LOW LEVEL MOIST SOUTHERLY
FLOW CONTINUES./15/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 69 95 66 96 / 7 3 1 5
MERIDIAN 65 95 64 95 / 6 3 1 5
VICKSBURG 66 96 65 97 / 7 3 0 5
HATTIESBURG 70 96 68 95 / 3 3 2 10
NATCHEZ 69 93 68 94 / 4 3 2 10
GREENVILLE 69 96 68 96 / 7 2 1 5
GREENWOOD 68 96 66 95 / 8 2 2 5
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&
EC/15/40
Hazardous weather outlook, Sep 16, 1:40 PM CST, 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
240 PM CDT THU SEP 16 2010
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
171945-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
240 PM CDT THU SEP 16 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.
.DAY ONE...TONIGHT AND FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED.
.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY.
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.
15
Dust Devil, Franklin
- When
- September 16, 2:30 PM CST
- Where
- Franklin County, Winnsboro
- Property damage
- $10,000
- Reported by
- Newspaper
- Coordinates
- 32.170, -91.730
A strong dust devil blew the metal roof and insulation off of a small storage building. Some nearby trees were bent to near the point of snapping. It was reported by the Franklin Sun newspaper.
- Dust Devil
- A small rotating column of dust from surface heating that caused damage or injury.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Damaging Winds in West Virginia, September 16, 20101 death · 10 injured · $1.2 million · EF3 · 12 events
- Tornadoes and Hail in New York, September 16, 20102 deaths · 2 injured · $27 million · EF1 · 33 events
- Tornadoes and Hail in Ohio, September 16, 201020 injured · $5.1 million · EF3 · 10 events
- Tornadoes and Hail in Ohio, September 16, 2010$36 million · EF2 · 11 events
- Tornadoes and Hail in Ohio, September 16, 20101 injured · $224,000 · EF1 · 14 events
- Tornado and Damaging Winds in New Jersey, September 16, 20101 injured · $186,000 · EF1 · 13 events
- Tornado and Damaging Wind in Ohio, September 16, 2010$90,000 · EF1 · 2 events
- Flash Flooding and Hail in Texas, September 16, 2010$25,000 · 4 in hail · 24 events
- Damaging Wind in Arkansas, September 16, 2010$75,000 · 52 kt wind · 1 event
- Hail and Damaging Winds in Texas, September 16 to 17, 2010$31,000 · 1 in hail · 7 events
- Damaging Winds in Pennsylvania, September 16, 2010$25,000 · 50 kt wind · 4 events
- Flood in Michigan, September 16, 2010$25,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 251504.